Alert archive / Missouri / Special Weather Statements in 2013
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 6, 2013, 1:04 AM CDT for Texas County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 1:04 AM CDT (06:04 UTC)
- Expired
- Aug 6, 2013, 1:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
County Texas County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
595
WWUS83 KSGF 060604
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT TUE AUG 6 2013
MOZ082-060645-
TEXAS MO-
104 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 145
AM CDT...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZELTON...OR 13 MILES NORTH OF HOUSTON...
MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM IS PRODUCING TORRENTIAL RAINFALL AND NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY
AWAY FROM WINDOWS.
LAT...LON 3734 9177 3741 9213 3759 9210 3760 9175
3743 9176 3742 9174
TIME...MOT...LOC 0604Z 271DEG 17KT 3750 9200
$$
FOSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:18 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 5, 11:18 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT Mon Aug 5 2013
...Significant Risk for Flooding and Strong Storms Overnight...
.MESOSCALE DISCUSSION...
Issued AT 1110 PM CDT MON AUG 5 2013
Continue to monitor a convective complex that continues to evolve
and track eastward into eastern Kansas. Winds on the order of 60
to 80 mph have been associated with this complex across south
central Kansas. This storm complex will track east along an
instability and moisture axis that extends into southern Missouri.
Most unstable CAPE was on the order of 3000-5000 J/KG. This along
with favorable 0-3 KM shear vectors support a forward propagating
convective system into the area with the potential of strong if
not damaging winds. The greatest risk for damaging winds will
occur across southeastern Kansas and southwestern Missouri
generally west of Highway 65.
Unfortunately these storms will bring torrential rainfall rates
and additional rain totals of 1 to 3 inches with locally higher
amounts. Continued development and training storms may evolve into
Tuesday morning.
Any rainfall at this point will be an issue and the potential
exist for significant flash flooding overnight into Tuesday
morning. Areas that normally do not flood will be at risk for
flooding overnight into Tuesday morning. In addition the morning
commute will likely be impacted by flooded roads.
Emergency managers...media and all interests across southeastern
Kansas and the Missouri Ozarks are urged to closely monitor the
latest weather information and potential for flooding.
&&
.SHORT TERM...(This Evening through Tonight)
ISSUED AT 246 PM CDT MON AUG 5 2013
Showers and thunderstorms will remain possible this evening and
overnight, as a frontal system lies over the region. This will be
the primary mode of forcing, as a bigger complex of storms evolves
over northwest Kansas. This feature is being forced by a synoptic
short wave trough, and will be the next significant weather maker
for the Ozarks.
We have better precipitation chances occurring late tonight and
into Tuesday morning, as the northwest Kansas complex eventually
spreads into the Ozarks. Therefore, its quite possible that many
areas could remain dry through tonight.
.LONG TERM...(Tuesday through Monday)
ISSUED AT 246 PM CDT MON AUG 5 2013
Flat ridge will remain in place over the southern CONUS through the
period. The Canadian upper low is expected to transit the base of
the long wave trough over eastern Canada. The stationary front
will remain along the periphery of the upper level ridge to our
southwest through Wednesday providing a mechanism for the warm,
moist air to be lifted isentropicially as the nocturnal low level
jet sets up.
As the Canadian low rounds the base of the trough on Thursday, it
will push yet another surface cold front southward into northern
Missouri. However, as the front pushes into our area, it will once
again become stationary setting up a continuation of our already
wet pattern.
When and where precipitation occurs will be dependent upon a couple
of factors. One being the time of day that the subtle shorts waves
rotate around the upper level ridge. These subtle waves will help
to enhance any convection that can fire. The second factor will be
either the set up of the low level jet for nocturnal convection or
sensible heating for daytime convection. A combination of any of
these factors could create a situation for heavy rainfall although
the models are hinting more at night time convection mainly during
the overnight hours on Wednesday and Thursday.
Needless to say, temperatures, especially daytime highs, will be a
challenge. For now, will keep temperatures at or slightly below
seasonal normals.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013
Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday evening FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Tuesday evening FOR KSZ073-097-101.
&&
MESOSCALE...Foster
SHORT TERM...Cramer
LONG TERM...Gaede
AVIATION...FosterHazardous weather outlook, Aug 5, 10:42 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 PM CDT MON AUG 5 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1042 PM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL MOVE EAST FROM KANSAS INTO SOUTHERN MISSOURI OVERNIGHT. EXCESSIVE RAINFALL ASSOCIATED WITH THESE STORMS WILL LEAD TO A SIGNIFICANT RISK FOR FLASH FLOODING. THERE IS AN ELEVATED RISK FOR STRONG TO POTENTIALLY DAMAGING WIND GUSTS TO 70 MPH ESPECIALLY FROM SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI. INTENSE LIGHTNING AND HAIL TO THE SIZE OF QUARTERS WILL ALSO ACCOMPANY THE STRONGER STORMS. FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE ONGOING TUESDAY MORNING. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED SOIL CONDITIONS. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 5, 11:06 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FLASH FLOOD 4 WNW ROGERSVILLE 37.13N 93.12W
08/05/2013 GREENE MO DEPT OF HIGHWAYS
HIGHWAY 125 CLOSED
&&
LDOOLEYLocal storm report, Aug 5, 11:09 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 3 S ROGERSVILLE 37.07N 93.05W
08/05/2013 CHRISTIAN MO DEPT OF HIGHWAYS
HIGHWAY U CLOSED
&&
LDOOLEYLocal storm report, Aug 6, 12:13 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 6 ENE NIXA 37.07N 93.20W
08/05/2013 E1.75 INCH CHRISTIAN MO TRAINED SPOTTER
DELAYED REPORT FROM MONDAY EVENING.
&&
GAGANLocal storm report, Aug 6, 12:16 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 4 ENE NIXA 37.07N 93.22W
08/05/2013 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
DELAYED REPORT FROM MONDAY EVENING.
&&
GAGANSpecial weather statement, Aug 6, 12:23 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT TUE AUG 6 2013
KSZ073-097-101-060630-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-
1223 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE AND CRAWFORD
COUNTIES...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
PORTERVILLE TO 24 MILES WEST OF SHERMAN...MOVING EAST AT 50 MPH.
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS...
BEULAH...BRAZILTON...BRONSON...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...CRESTLINE...CROWEBURG...DEVON...ENGLEVALE...FARLINGTON...
FAULKNER...FORT SCOTT...FRANKLIN...FRONTENAC...FULTON...GALENA...
GARLAND...GIRARD...GREENBUSH...HALLOWELL...HAMMOND...HARDING...
HEPLER...HIATTVILLE...LAWTON...LONE OAK...LOWELL...MAPLETON...
MARMATON...MCCUNE...MELROSE...MULBERRY...NEUTRAL...OPOLIS...PAWNEE
STATION...PETERSBURG...PITTSBURG...POLK...PORTERVILLE...REDFIELD...
RINGO...RIVERTON...ROSELAND...SCAMMON...SHERMAN...SHERWIN...
SKIDMORE...STIPPVILLE...UNIONTOWN...WALNUT...WEIR...WEST MINERAL...
XENIA AND YALE.
PEOPLE IN BOURBON...CHEROKEE AND CRAWFORD COUNTIES...INCLUDING
WALNUT...MCCUNE...HEPLER...WEST MINERAL...CARONA...GIRARD...
COLUMBUS...SCAMMON...CHEROKEE...WEIR...ENGLEVALE...BAXTER SPRINGS...
PITTSBURG...ARMA...FRONTENAC...GALENA...ARCADIA AND MULBERRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3804 9509 3807 9463 3702 9461 3700 9507
3758 9510
TIME...MOT...LOC 0523Z 271DEG 48KT 3774 9544 3724 9543
GRIFFINSpecial weather statement, Aug 6, 1:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT TUE AUG 6 2013
MOZ082-060645-
TEXAS MO-
104 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 145
AM CDT...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZELTON...OR 13 MILES NORTH OF HOUSTON...
MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM IS PRODUCING TORRENTIAL RAINFALL AND NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY
AWAY FROM WINDOWS.
LAT...LON 3734 9177 3741 9213 3759 9210 3760 9175
3743 9176 3742 9174
TIME...MOT...LOC 0604Z 271DEG 17KT 3750 9200
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 30 min |
| Aug 5, 7:22 PM CDT | Special Weather Statement | SGF | Douglas | 23 min |
| Aug 5, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 47 min |
| Aug 5, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 44 min |
| Aug 5, 7:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Aug 5, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 35 min |
| Aug 5, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 48 min |
| Aug 5, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 27 min |
| Aug 6, 12:02 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Webster and 1 more | 12 hr |
| Aug 6, 1:33 AM CDT | Flash Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 4 more | 6 hr |
| Aug 6, 1:33 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Vernon | 42 min |
| Aug 6, 1:48 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 6, 1:49 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 26 min |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Pulaski | 6 days |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Laclede | 3 days |
| Aug 6, 2:12 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair, Vernon | 33 min |
| Aug 6, 3:38 AM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 11 hr |
| Aug 6, 4:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Morgan | 4 hr |
| Aug 6, 4:29 AM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 4 hr |
| Aug 6, 5:19 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 6, 5:51 AM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Aug 6, 7:56 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 4 more | 12 hr |
| Aug 6, 10:52 AM CDT | Areal Flood Warning | SGF | Howell | 12 hr |
| Aug 6, 12:01 PM CDT | Areal Flood Warning | SGF | Douglas, Webster | 6 hr |
| Aug 6, 12:04 PM CDT | Areal Flood Warning | SGF | Oregon, Shannon | 12 hr |
| Aug 6, 2:59 PM CDT | Areal Flood Warning | SGF | Pulaski, Texas | 21 hr |
| Aug 6, 3:11 PM CDT | River Flood Warning | SGF | Shannon | 17 hr |
| Aug 6, 12:23 AM CDT | Special Weather Statement | SGF | Bourbon, Cherokee, Crawford | 67 min |
| Aug 6, 1:00 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 45 min |
| Aug 6, 1:29 AM CDT | Flash Flood Warning | SGF | Bourbon, Cherokee, Crawford | 7 hr |
Nearby
Special Weather Statements in Missouri, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.